Florida, 2016Flood in Florida, February 4, 2016
February 4, 2016 · NWS JAX · 1 event in 1 county or zone
A slow moving cold front in concert with a very moist airmass and upper level lift produced locally heavy rainfall which caused minor temporary flooding in some locations.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front in concert with a very moist airmass and upper level lift produced locally heavy rainfall which caused minor temporary flooding in some locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 4, 9:22 AM EST, 4 hours 8 minutes earlier.
Area forecast discussion, Feb 4, 9:22 AM EST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
922 AM EST THU FEB 4 2016
.UPDATE...
A FRONTAL BOUNDARY LINGERS FROM NEAR KJAX TO KGNV THIS MORNING.
THE FIRST WAVE WITH WIDESPREAD RAIN ALONG THIS BOUNDARY WILL MOVE
NORTHEAST OF SE GA LATER THIS MORNING. THE BOUNDARY WILL SLOWLY
SINK TO THE SOUTHEAST TODAY...MOVING JUST TO THE SE DURING THE MID
AFTERNOON. ANOTHER WAVE OF RAIN IS EXPECTED TO MOVE NORTHEAST
ALONG AND JUST BEHIND THIS BOUNDARY MID TO LATE AFTERNOON. BETWEEN
THE TWO WIDESPREAD RAINFALL AREAS...THERE WILL BE A BREAK WITH
ISOLATED TO SCATTERED SHOWERS.
THERE WILL BE A BROAD TEMPERATURE GRADIENT ACROSS THE FORECAST
AREA TODAY DUE TO THE FRONT...WITH READINGS FALLING
NORTHWEST...AND REMAINING STEADY TO SLOWLY RISING SOUTHEAST.
&&
.AVIATION...
PERIODS OF RAIN ARE EXPECTED TODAY...WHICH WILL BE HEAVY AT TIMES.
THIS WILL RESULT IN REDUCED CONDITIONS. THIS SYSTEM WILL MOVE
TO THE SOUTHEAST TONIGHT...WITH SKIES CLEARING FROM THE NORTHWEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 56 36 57 34 / 100 60 0 0
SSI 61 37 54 39 / 100 100 0 10
JAX 68 38 55 39 / 100 90 0 10
SGJ 69 41 56 46 / 100 100 0 30
GNV 69 37 58 39 / 100 80 0 10
OCF 71 41 59 43 / 100 90 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...GALE WATCH FROM THIS EVENING THROUGH FRIDAY AFTERNOON FOR WATERS
FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60
NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20
TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM
20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 6 PM TO 10 PM EST THIS EVENING FOR
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM
20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE
FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER
BEACH FL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 1 PM EST FRIDAY
FOR COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH
FL OUT 20 NM-COASTAL WATERS FROM FERNANDINA BEACH TO ST.
AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO
FLAGLER BEACH FL OUT 20 NM.
&&
STRUBLEHazardous weather outlook, Feb 4, 3:51 AM EST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 AM EST THU FEB 4 2016
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-050900-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
351 AM EST THU FEB 4 2016
...LOCALLY HEAVY RAINFALL POSSIBLE TODAY...
...SMALL CRAFT ADVISORY CONDITIONS DEVELOPING THIS EVENING...
...GALE WATCH OUTER WATERS TONIGHT...
...MODERATE RISK OF RIP CURRENTS TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCALLY HIGHER TOTALS...ARE
EXPECTED THROUGH TODAY AS THE COLD FRONT SLOWLY MOVES SOUTHWARD
ACROSS THE LOCAL AREA. PERIODS OF HEAVY RAINFALL MAY CAUSE MINOR
TEMPORARY FLOODING.
ISOLATED THUNDERSTORMS EMBEDDED WITHIN THE WIDESPREAD RAINFALL ARE
POSSIBLE THROUGH THE DAY BUT SEVERE STORMS ARE NOT LIKELY.
A SMALL CRAFT ADVISORY IS EFFECT THIS EVENING FOR THE COASTAL
WATERS. A GALE WATCH IS IN EFFECT TONIGHT FOR THE OUTER WATERS.
MINOR RIVER FLOODING CONTINUES ALONG THE ALTAMAHA RIVER. RECENT
RAINFALL WILL CAUSE RIVER RISES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
INCREASING ONSHORE FLOW WILL CREATE AN ELEVATED RISK OF RIP
CURRENTS AND ROUGH SURF FRIDAY AND SATURDAY.
AN EXTENDED PERIOD OF ELEVATED WINDS AND SEAS WILL PERSIST THROUGH
EARLY NEXT WEEK WITH ADVISORY CONDITIONS LIKELY FOR PORTIONS OF
THE COASTAL WATERS.
AN EXTENDED PERIOD OF BELOW NORMAL TEMPERATURES IS EXPECTED NEXT
WEEK WITH INLAND FREEZES POSSIBLE TUESDAY AND WEDNESDAY NIGHTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Flood, Duval
- When
- February 4, 1:30 PM EST to 2:30 PM EST
- Where
- Duval County, 1.83 mi SE of Jacksonville to 1.52 mi SW of Lake Forest
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 30.330, -81.650
Street flooding was reported at Orange Street and Market Street near Hogan's Creek.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Indiana, February 4 to 8, 20161 death · 1 event
- Cold in Wisconsin, February 4, 20161 death · 1 event
- Avalanche in Wyoming, February 4, 20161 injured · 1 event
- Winter Weather in Idaho, February 4, 2016$12,000 · 1 event
- Winter Storm and High Wind in Alaska, February 4 to 5, 201661 kt wind · 4 events
- Flooding in West Virginia, February 4 to 5, 20163 events
- Flash Flooding in Georgia, February 4, 20163 events
- Flash Flood and Flood in South Carolina, February 4, 20162 events
- Flood in Georgia, February 4, 20161 event
- High Wind in Wyoming, February 4, 201656 kt wind · 1 event
- Flood in North Carolina, February 4, 20161 event
- Dense Fog in Utah, February 4, 20161 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 616443.